Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 311, NWS Memphis, TN

September 12, 2004Weakley County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Sep 12, 2004, 2:07 PM CDT for Weakley County, Tennessee. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 12, 2004, 2:07 PM CDT (19:07 UTC)
Expired
Sep 12, 2004, 2:30 PM CDT
In force
23 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County Weakley County, TN

The radar

The Paducah radar (KPAH), 86 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.1 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2004-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 416 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2004-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
416 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
1012 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 2:00 PM CDT, 7 minutes earlier.

Area forecast discussion, Sep 12, 2:00 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
200 PM CDT SUN SEP 12 2004

.DISCUSSION...
ISOLATED SHRA/TSRA CONTINUES TO DEVELOP ACROSS SOUTHEASTERN HALF OF
CWA. THE DEVELOPMENT IS IN RESPONSE TO A INVERTED SFC TROUGH LOCATED
NEAR THE MISSISSIPPI RIVER AND A WEAK UPPER VORT. UPPER VORT WILL BE
SLOWLY MOVE EASTWARD...BUT WILL STAY OVER EASTERN PORTIONS OF THE
CWA THROUGH MONDAY. THIS WILL KEEP THE CHANCE FOR ISOLATED SHRA/TSRA
DURING THIS TIME PERIOD. ONCE UPPER VORT MOVES OUT OF CWA...EXPECT
DRY WEATHER THROUGH TUESDAY NIGHT AS HIGH PRESSURE WILL BE IN
CONTROL. FOR WEDNESDAY THROUGH THURSDAY NIGHT TIME FRAME...FORECAST
DEPENDS ON LOCATION OF IVAN. CURRENT NHC TRACK KEEPS IVAN FAR ENOUGH
EAST TO KEEP RAIN OUT OF CWA...BUT ANY WESTWARD SHIFT WOULD BRING
PRECIP INTO EASTERN SECTIONS OF THE CWA. STAY TUNED. FOR THE REST OF
THE FORECAST PERIOD...THE MIDSOUTH WILL BE UNDER THE INFLUENCE OF AN
UPPER RIDGE. THIS WILL CONTINUE DRY WEATHER WITH SLIGHTLY ABOVE NORMAL
TEMPS.
&&

.MEG...WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MS...NONE.
MO...NONE.
TN...NONE.
&&

KRS
Hazardous weather outlook, Sep 12, 3:33 AM CDT, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
333 AM CDT SUN SEP 12 2004

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-131000-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
333 AM CDT SUN SEP 12 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Sep 12, 1:16 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
116 PM CDT SUN SEP 12 2004

TNZ004-121845-
HENRY TN-
116 PM CDT SUN SEP 12 2004

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...HENRY COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF COTTAGE GROVE AT
116 PM CDT...MOVING EAST AT 10 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN HENRY COUNTY SHOULD MONITOR THIS STORM CLOSELY.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 12, 2:45 PM CDTSevere Thunderstorm WarningMEGTippah30 min
Sep 12, 4:32 PM CDTSevere Thunderstorm WarningMEGLafayette28 min
Sep 12, 4:34 PM CDTSevere Thunderstorm WarningMEGTishomingo26 min
Sep 12, 4:38 PM CDTSevere Thunderstorm WarningMEGUnion37 min
Sep 12, 4:45 PM CDTFlash Flood WarningMEGMarshall2 hr
Sep 12, 5:11 PM CDTSevere Thunderstorm WarningMEGUnion34 min
Sep 12, 5:34 PM CDTSevere Thunderstorm WarningMEGPontotoc26 min
Sep 12, 5:42 PM CDTFlash Flood WarningMEGUnion3 hr
Sep 12, 5:42 PM CDTSevere Thunderstorm WarningMEGUnion33 min
Sep 12, 5:56 PM CDTSevere Thunderstorm WarningMEGPontotoc34 min
Sep 12, 6:06 PM CDTSevere Thunderstorm WarningMEGLee24 min
Sep 12, 6:28 PM CDTSevere Thunderstorm WarningMEGLee, Pontotoc32 min
Sep 12, 6:55 PM CDTSevere Thunderstorm WarningMEGChickasaw35 min
Sep 12, 6:58 PM CDTSevere Thunderstorm WarningMEGLee32 min
Sep 12, 12:53 PM CDTSevere Thunderstorm WarningMEGWeakley37 min
Sep 12, 2:46 PM CDTSevere Thunderstorm WarningMEGHardeman29 min
Sep 12, 3:25 PM CDTSevere Thunderstorm WarningMEGGibson35 min
Sep 12, 3:36 PM CDTFlash Flood WarningMEGHardeman114 min
Sep 12, 3:45 PM CDTSevere Thunderstorm WarningMEGHaywood30 min
Sep 12, 3:47 PM CDTSevere Thunderstorm WarningMEGCrockett28 min
Sep 12, 3:56 PM CDTSevere Thunderstorm WarningMEGFayette34 min
Sep 12, 4:19 PM CDTSevere Thunderstorm WarningMEGLauderdale26 min
Sep 12, 4:42 PM CDTSevere Thunderstorm WarningMEGShelby33 min
Sep 12, 5:03 PM CDTSevere Thunderstorm WarningMEGTipton27 min
Sep 12, 5:09 PM CDTSevere Thunderstorm WarningMEGHaywood36 min
Sep 12, 5:15 PM CDTSevere Thunderstorm WarningMEGShelby30 min
Sep 12, 5:21 PM CDTSevere Thunderstorm WarningMEGDecatur24 min
Sep 12, 5:29 PM CDTSevere Thunderstorm WarningMEGTipton31 min
Sep 12, 5:33 PM CDTFlash Flood WarningMEGShelby3 hr
Sep 12, 6:00 PM CDTFlash Flood WarningMEGDecatur3 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.